# SDR MAMR2015FA0000607

- Difficulty date: October 29, 2015
- Submitted: November 20, 2015
- Operation: General aviation
- Make and model: Cessna TR182
- Engine: Lyc O540L3C5
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Check Valve
- Part number: 340100
- Condition: Broken
- Location: Turbocharger
- Part time: 1,757 hours
- Component: Turbocharger
- Component part number: 4652929002
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TURBOCHARGER: PN 465292-9002, SN ZKNOO210.  TURBOCHARGER HAS SUFFERED A LACK OF LUBRICATION CONDITION DURING OPERATION THAT HAS SEVERELY DAMAGED IT.  THERE IS EVIDENCE OF OIL LEAKING INTO THE COMPRESSOR HOUSING.  THE MAIN BEARINGS AND THRUST SYSTEM HAVE BEEN SEVERELY WORN.  THIS CONDITION HAS ALLOWED THE ROTATING SECTION OF THE TURBO TO MOVE BOTH RADICALLY AND AXIALLY PAST THEIR LIMITS.  THE COMPRESSOR WHEEL AND THE TURBINE WHEEL HAVE BEEN RUBBING AGAINST THEIR OUTER HOUSINGS.  UPON INSPECTION OF YOUR RETURN FITTING AND RETURN OR DRAIN CHECK VALVE IT IS NOTED THAT THE FLAPPER DOOR HAS SEPARATED FROM THE HINGE ASSEMBLY.  THIS MAY HAVE ALLOWED IT TO BECOME LODGED UP AGAINST THE OIL OUT PORT OF THE CHECK VALVE BODY REDUCING THE AMOUNT OF OIL THAT THE ENGINE DRIVE SCAVENGE PUMP COULD RETURN BACK TO THE ENGINE FOR REUSE.  IN THIS CASE, WOULD ASSUME THAT THE ENGINE OIL WOULD BE FED INTO THE TURBOCHARGER UNDER PRESSURE TO LUBRICATE THE TURBOCHARGER NORMALLY.  BUT THE OIL RETURN SYSTEM BACK TO THE ENGINE WOULD BE COMPROMISED AND REDUCED.  THIS CONDITION WOULD FORCE THE USED OIL PAST THE SEALS OF THE TURBOCHARGER AND LOST FROM THE OIL SYSTEM FOR REUSE.  PICTURE 2728 AND 2788 SHOW THE TURBOCHARGER AND THE OIL RETURN FITTING WITH RETURN CHECK VALVE INSTALLED.  PICTURE 2789 SHOWS THE FLAPPED DOOR DISCONNECTED FROM THE HINGE ASSEMBLY AS WE FOUND IT.  PICTURE 2792 SHOWS THE FLAPPER DOOR TEMPORARILY REATTACHED TO THE HINGE ASSEMBLY IN THE NORMAL POSITION.  PICTURE 2794 SHOWS THE FLAPPER DOOR DISCONNECTED FROM THE HINGE ASSEMBLY AND THE WORN ATTACH POINT.
